adhd med side effects

Lacy - posted on 04/24/2009 ( 3 moms have responded )

5

0

1

My son was on vyvanse for two school years and just this month, right at the end of 2nd grade, has started a "motor tic". He rolls/adjusts his eyes and contorts his face while doing it. We became quite alarmed and stopped the med. As soon as we did that I started getting calls from the teacher. About to start aderall and scared.

MOST HELPFUL POSTS

Michelle - posted on 05/06/2009

1

20

0

My son also was on meds for adhd for about two and a half years. he also started the tic's and we had lots of problems with his tummy. Took him off meds and thing have been better his grades are not good he is going to the six grade on a second grade level that is not a good thing but my sons health is much more important i figure he may not make A's and B's but he is a very smart hands on and one of the sweetest kids you would ever meet and I will never do med's again.One thing we do is stay on top of the schools to get him all the extra help extra time on test and tutoring and i pray with the extra help he will catch up .And meds are not the answer for every things time and patents

3 Comments

View replies by

Traci - posted on 05/16/2009

22

19

3

Quoting Michelle:

My son also was on meds for adhd for about two and a half years. he also started the tic's and we had lots of problems with his tummy. Took him off meds and thing have been better his grades are not good he is going to the six grade on a second grade level that is not a good thing but my sons health is much more important i figure he may not make A's and B's but he is a very smart hands on and one of the sweetest kids you would ever meet and I will never do med's again.One thing we do is stay on top of the schools to get him all the extra help extra time on test and tutoring and i pray with the extra help he will catch up .And meds are not the answer for every things time and patents


I am totally on board with her. I have recentlly taken my son of his meds and if there is one thing I am learning from this forum is the medications are helping very few kids. Most of the parents are talking about horrible side effects from meds and its all just sickening I will not ever medicate my son again but hes only in first year and I've already had to involve the superintendent of his district to get him the help he needs. He was very supportive and and sad that i had to go that far but i really feel this is still so new and teachers just arent equipped yet to handle the awesome little kids. find out what your son is covered for under the law and then advocate for him to make sure he gets that help! you have to no one else will and no matter what they tell you no one has his best intrest but you they only want you to medicate him so that he isnt a nussance to them if they were worried about him theyd tell you the drugs they want to give you for your son are ranked on the FDA's dangerous drugs list with crack and that children who take the drugs over a course of a few years have randomly died from heart attacks at 12. And that the FDA recently forced some of these drug companies to lable their ADHD med with suicide warnings because and overwhelming number of kids on these meds killed themselves. If you are looking for alternative forms of treating his symptoms try reading Three steps to concquering ADD/ADHD it helped us. you can google it.

Rabecca - posted on 04/25/2009

520

15

70

I think all med have certain side effects just dont want them to have bad ones maybe ones that you can live with my son also on vyvance gets like a chill and is kind of loud about it it only happens once in awhile the vyvance works so well for him that we can deal with the chill once and awahile he gets a little bit dizzy but not enough to scare or bother him so hopefully that will just stop all together. Last year he was on saterra and at frist he was fine but after awhile we saw a real change in his behavior he was so angey and cried all the time that was not our son even if he is implusive he is such a sweetheart and very caring he tried to punch the principle and that was enough of that so finally got him on the vyvance and has minor side effects but at least we have our sweet little man back.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms